Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

June 29, 2021McDonough County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jun 29, 2021, 3:17 PM CDT for McDonough County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 3:17 PM CDT (20:17 UTC)
Expired
Jun 29, 2021, 3:45 PM CDT
In force
28 min
Issued by
NWS Quad Cities, IA

County McDonough County, IL

The radar

The Quad Cities radar (KDVN), 114 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS83 KDVN 292017
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
317 PM CDT Tue Jun 29 2021

ILC109-187-292045-
Warren-McDonough-
317 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND NORTHERN
MCDONOUGH COUNTIES UNTIL 345 PM CDT...

At 317 PM CDT, a strong thunderstorm was located over Good Hope, or 8
miles north of Macomb, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bushnell, Avon, Good Hope, Prairie City, Sciota, Little Swan Lake,
Walnut Grove, Swan Creek, Youngstown, Prairie City Airport and
Scottsburg.

LAT...LON 4054 9081 4065 9076 4072 9044 4050 9045
TIME...MOT...LOC 2017Z 265DEG 19KT 4059 9070 

$$

Ervin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:05 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 29, 3:05 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
305 PM CDT Tue Jun 29 2021

.SYNOPSIS...
Issued at 213 PM CDT Tue Jun 29 2021

At 215 PM, a front boundary sat across central Wisconsin and arced
southwestward to near Waterloo. Another boundary stretched from
the Twin Cities southwestward into West Texas. The airmass south
and east of this boundary reminded very moist and tropical-like.
The 12 UTC sounding is saturated through 500 MB with 1.92 inches
of precipitable water. This is about 175 to 200 percent of normal.
Stratiform rain with some embedded heavier rain was falling along
a line from Ottumwa to Iowa City to Freeport to Milwaukee
Wisconsin. Thunderstorms are just south of the area across
northern Missouri.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 213 PM CDT Tue Jun 29 2021

Key Messages:

1. A flash flood watch remains in effect for parts of the area
until 7 PM this evening.

2. Rain chances are forecast to slowly decrease this evening with
rain chances remaining south of Highway 30 through Wednesday,

Southwesterly flow aloft will flatten this evening as the right
entrance region of a jet streak moving across the Upper Midwest
moves across the area. This will help push a boundary to our north
southward overnight to around the I-80 corridor by 12 UTC
Wednesday then southward into northern Missouri and central
Illinois by 00 UTC Thursday. A positively tilted shortwave trough
will also move southeastward across the area. This will help to
slowly push the hot and humid airmass southward through the middle
of the week. Precipitable water will slowly fall north of
interstate 80 as the front progress southward and northerly winds
with precipitable water by 00 UTC Thursday along the Highway 20
corridor ranging from 1.00 to 1.10 inches. Along and south of the
front precipitable water will remain unseasonable high through
Wednesday with scattered showers and storms possible along and
south of the frontal boundary.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 213 PM CDT Tue Jun 29 2021

Chances of showers and thunderstorms will remain across the area
through Thursday with steep northerly flow aloft on the western
side of the 500 mb trough. This will allow some disturbances
moving through the flow to move across the area and bring a risk
of afternoon showers and thunderstorms.

A second cold front is forecast o move across the area and push
the warm and humid southward as high pressure moves across the
area through the holiday weekend. This will result in noticeably
cooler air across the area Friday and Saturday with lows in the
upper 50s to lower 60s and high temperatures in the lower 80s.

By Sunday, high pressure will have move eastward with a return
southerly flow drawing warmer, more moist air northward once
again. Models bring a shortwave and cold front across the area
late in the day Monday into Tuesday. This will bring another round
of showers and thunderstorms to the area through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1225 PM CDT Tue Jun 29 2021

Predominantly MVFR and VFR conditions anticipated, with patchy IFR.

An upper level jet entrance region will continue to foster more
widespread rain/showers through the afternoon into this evening.
Weak instability looks to limit the thunderstorm potential.
Additional showers/rain with isolated storms is possible overnight
and Wednesday, particularly focusing more at MLI and BRL ahead of
a weak cold front. Patchy fog could develop late tonight, with
CID and DBQ being more favored where a chance of LIFR/VLIFR exists
should any pronounced clearing occur.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch until 7 PM CDT this evening for Clinton-Des
     Moines-Henry IA-Lee-Louisa-Muscatine-Scott-Van Buren.

IL...Flash Flood Watch until 7 PM CDT this evening for Bureau-Carroll-
     Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
     Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...Cousins
AVIATION...McClure
Hazardous weather outlook, Jun 29, 3:15 PM CDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
315 PM CDT Tue Jun 29 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-302015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
315 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Flash Flood Watch remains in effect for areas along and south
of a line from Memphis, Missouri to Freeport, Illinois.

Showers and a few thunderstorms capable of heavy rainfall are
expected into this evening. Heavy rainfall could occur repeatedly
over some locations, including those that have previously received
significant rainfall, leading to the potential for localized
flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a daily risk of thunderstorms Wednesday through Thursday.
At this time no severe storms are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this afternoon or tonight.
Rainfall reports over one inch will be appreciated.

In the hours before

Special weather statement, Jun 29, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
317 PM CDT Tue Jun 29 2021

ILC109-187-292045-
Warren-McDonough-
317 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND NORTHERN
MCDONOUGH COUNTIES UNTIL 345 PM CDT...

At 317 PM CDT, a strong thunderstorm was located over Good Hope, or 8
miles north of Macomb, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bushnell, Avon, Good Hope, Prairie City, Sciota, Little Swan Lake,
Walnut Grove, Swan Creek, Youngstown, Prairie City Airport and
Scottsburg.

LAT...LON 4054 9081 4065 9076 4072 9044 4050 9045
TIME...MOT...LOC 2017Z 265DEG 19KT 4059 9070

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:02 AM CDTSpecial Weather StatementDVNRock Island43 min
Jun 29, 6:48 AM CDTSpecial Weather StatementDVNPutnam27 min
Jun 29, 7:19 AM CDTSpecial Weather StatementDVNPutnam41 min
Jun 29, 4:20 AM CDTSpecial Weather StatementDVNClark, Scotland40 min
Jun 29, 4:55 AM CDTFlash Flood WarningDVNClark99 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.